Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 50, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 15, 2020, 2:13 AM MST for 4 counties in Wyoming. It took effect at Dec 15, 2020, 5:00 PM MST. It was in force for 44 hr. 41 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2020, 2:13 AM MST (09:13 UTC)
- In effect from
- Dec 15, 2020, 5:00 PM MST
- Expired
- Dec 17, 2020, 1:16 PM MST
- In force
- 44 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 5:00 PM MST | NON-TSTM WND GST 61 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 44 MPH. |
| Dec 15, 5:16 PM MST | NON-TSTM WND GST 65 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINS 30 MPH. |
| Dec 15, 6:00 PM MST | NON-TSTM WND GST 60 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FROM 5 PM TO 6 PM. |
| Dec 15, 6:04 PM MST | NON-TSTM WND GST 65 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 35 MPH. |
| Dec 15, 6:12 PM MST | NON-TSTM WND GST 63 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 47 MPH. |
| Dec 15, 6:48 PM MST | NON-TSTM WND GST 76 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 35 MPH. |
| Dec 15, 6:52 PM MST | NON-TSTM WND GST 66 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 50 MPH. SUSTAINED WINDS 45 MPH OR GREATER FOR PAST HOUR. |
| Dec 15, 6:56 PM MST | NON-TSTM WND GST 59 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 50 MPH OR GREATER FROM 556 PM TO 656 PM. |
| Dec 15, 7:36 PM MST | NON-TSTM WND GST 57 | 2 Ne Granite Springs Re, WY | WILDCAT TRAIL WYDOT SITE. SUSTAINED WINDS 39 MPH. |
| Dec 15, 7:56 PM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTEINED WINDS 37 MPH. GUSTS TO 59 MPH BEGAN AT 738 PM. |
| Dec 15, 7:58 PM MST | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS GREATER THAN 45 MPH FOR THE PAST HOUR. |
| Dec 15, 8:02 PM MST | NON-TSTM WND GST 65 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 44 MPH. SUSTAINED WINDS HAVE BEEN 44 MPH OR GREATER FOR PAST HOUR. |
| Dec 15, 8:02 PM MST | NON-TSTM WND GST 65 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. |
| Dec 15, 8:14 PM MST | NON-TSTM WND GST 57 | 8 Ese Crystal Lake Camp, WY | OTTO WYDOT SITE. SUSTAINED WINDS 44 MPH. |
| Dec 15, 8:25 PM MST | NON-TSTM WND GST 60 | 10 Ese Crystal Lake Cam, WY | EMKAY UPR SITE. SUSTAINED WINDS 50 MPH. |
| Dec 15, 8:58 PM MST | HIGH SUST WINDS 40 | 8 Ese Crystal Lake Camp, WY | OTTO WYDOT SITE. AVERAGE SUSTAINED WINDS 40 MPH FOR PAST HOUR. |
| Dec 15, 9:02 PM MST | NON-TSTM WND GST 73 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 40 MPH. |
| Dec 15, 9:06 PM MST | NON-TSTM WND GST 65 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 53 MPH. |
| Dec 15, 9:12 PM MST | HIGH SUST WINDS 45 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 45 MPH OR GREATER FOR PAST HOUR. PEAK GUST 55 MPH. |
| Dec 15, 10:08 PM MST | NON-TSTM WND GST 63 | 1 Nnw Arlington, WY | ARLINGTON WYDOT SITE. SUSTAINED WINDS 48 MPH. |
| Dec 15, 10:12 PM MST | HIGH SUST WINDS 42 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. |
| Dec 15, 10:12 PM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED WINDS 37 MPH. |
| Dec 15, 10:12 PM MST | NON-TSTM WND GST 62 | 3 Ese Elk Mountain, WY | COUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 40 MPH. |
| Dec 15, 11:26 PM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | WYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 45 MPH. |
| Dec 15, 11:40 PM MST | NON-TSTM WND GST 68 | 11 Wsw Warren Af Base, WY | UNION PACIFIC RR SENSOR AT EMKAY. |
| Dec 16, 12:06 AM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | WYDOT SENSOR AT BORDEAUX. SUSTAINED WINDS OF 51 MPH. |
| Dec 16, 12:26 AM MST | NON-TSTM WND GST 61 | 12 Wsw Warren Af Base, WY | WYDOT SENSOR AT OTTO. SUSTAINED WINDS OF 46 TO 49 MPH. |
| Dec 16, 12:26 AM MST | NON-TSTM WND GST 65 | 8 S Chugwater, WY | MESONET STATION WY40 7.5 S CHUGWATER (WYDOT). |
| Dec 16, 1:26 AM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 49 TO 52 MPH. |
| Dec 16, 3:06 AM MST | NON-TSTM WND GST 61 | 3 Ese Elk Mountain, WY | WYDOT SENSOR NEAR COUNTY ROAD 402. SUSTAINED WINDS OF 40 MPH. |
| Dec 16, 4:02 AM MST | NON-TSTM WND GST 70 | 3 Ese Elk Mountain, WY | WYDOT SENSOR AT COUNTY ROAD 402. |
| Dec 16, 4:22 AM MST | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | WYDOT SENSOR AT LONE TREE WEST OF CHEYENNE. SUSTAINED WINDS OF 43 MPH. |
| Dec 16, 4:52 AM MST | NON-TSTM WND GST 74 | 3 Ese Elk Mountain, WY | WYDOT SENSOR AT COUNTY ROAD 402. |
| Dec 16, 5:26 AM MST | NON-TSTM WND GST 60 | 2 Wnw Buford, WY | WYDOT SENSOR AT LONE TREE. SUSTAINED WINDS OF 51 MPH. |
| Dec 16, 6:06 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | WYDOT SENSOR AT COOPER COVE. |
| Dec 16, 6:30 AM MST | SNOW 1.1 | 6 Ne Arlington, WY | COCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW. |
| Dec 16, 7:00 AM MST | SNOW 1.2 | 2 S Elk Mountain, WY | COCORAHS STATION WY-CR-4 ELK MOUNTAIN 2.1 S. |
| Dec 16, 9:06 PM MST | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Dec 16, 9:36 PM MST | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Dec 17, 8:56 AM MST | NON-TSTM WND GST 59 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Dec 17, 9:18 AM MST | NON-TSTM WND GST 65 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS75 KCYS 150913 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 213 AM MST Tue Dec 15 2020 WYZ106-110-116-117-160000- /O.UPG.KCYS.HW.A.0037.201216T0000Z-201217T0300Z/ /O.NEW.KCYS.HW.W.0050.201216T0000Z-201217T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 213 AM MST Tue Dec 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Central Laramie Range and Southwest Platte County, North Snowy Range Foothills, South Laramie Range and South Laramie Range Foothills. This includes Arlington, Bordeaux, Elk Mountain, the Interstate 80 Summit, and Vedauwoo. * WHEN...From 5 PM this afternoon to 8 PM MST Wednesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Brothers
6 follow-up statements
687 WWUS75 KCYS 152205 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 305 PM MST Tue Dec 15 2020 WYZ106-110-116-117-161200- /O.CON.KCYS.HW.W.0050.201216T0000Z-201217T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 305 PM MST Tue Dec 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY... * WHAT...West to southwest winds 35 to 45 MPH with gusts up to 70 MPH possible. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, Interstate 80 Summit and adjacent foothills between Laramie and Cheyenne, and Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...From 5 PM this afternoon to 8 PM MST Wednesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
696 WWUS75 KCYS 160933 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 233 AM MST Wed Dec 16 2020 WYZ106-110-116-117-162315- /O.CON.KCYS.HW.W.0050.000000T0000Z-201217T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 233 AM MST Wed Dec 16 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West to southwest winds 35 to 45 MPH with gusts around 65 MPH. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins, Interstate 80 Summit and adjacent foothills between Laramie and Cheyenne, and Bordeaux along Interstate 25 between Chugwater and Wheatland. * WHEN...From 5 PM this afternoon to 8 PM MST Wednesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. In addition, some blowing and drifting snow may reduce visibilities down to 2 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
218 WWUS75 KCYS 170249 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 749 PM MST Wed Dec 16 2020 WYZ106-116-117-170400- /O.CAN.KCYS.HW.W.0050.000000T0000Z-201217T0300Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 749 PM MST Wed Dec 16 2020 ...HIGH WIND WARNING IS CANCELLED... Wind gusts up to 50 MPH will remain possible through early Thursday morning. $$ WYZ110-171800- /O.EXT.KCYS.HW.W.0050.000000T0000Z-201217T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 749 PM MST Wed Dec 16 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THURSDAY... * WHAT...West to southwest winds 35 to 45 MPH with occasional gusts up to 60 MPH. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 11 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. In addition, some blowing and drifting snow may reduce visibilities down to 2 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
486 WWUS75 KCYS 170927 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 227 AM MST Thu Dec 17 2020 WYZ110-171800- /O.CON.KCYS.HW.W.0050.000000T0000Z-201217T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 227 AM MST Thu Dec 17 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West to southwest winds 35 to 45 MPH with occasional gusts up to 60 MPH. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 11 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
102 WWUS75 KCYS 171724 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1024 AM MST Thu Dec 17 2020 WYZ110-180200- /O.EXT.KCYS.HW.W.0050.000000T0000Z-201218T0200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1024 AM MST Thu Dec 17 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West to southwest winds 35 to 45 MPH with occasional gusts up to 60 MPH. * WHERE...Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...Until 7 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WM
604 WWUS75 KCYS 172016 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 116 PM MST Thu Dec 17 2020 WYZ110-172130- /O.CAN.KCYS.HW.W.0050.000000T0000Z-201218T0200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 116 PM MST Thu Dec 17 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased to warrant cancellation. Stray gusts into 40 mph possible this afternoon. $$ WM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 10:15 PM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 14, 10:15 PM MST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1015 PM MST Mon Dec 14 2020
.SHORT TERM...(This evening through Tuesday)
Issued at 215 PM MST Mon Dec 14 2020
The upper trough axis extended from northern WY to northern AZ. A
stationary front was located from western MT to central NE with
modest pressure falls across CO/NM ahead of approaching trough.
Regional radars and surface observations indicated areas of light
snow developing across south central and as far east as the I-25
corridor in southeast WY. The snow will continue to spread east
through the late afternoon and early evening into the western NE
Panhandle. 18Z WPC ensembles remain unchanged from 06Z, with the
mountains receiving 2 to 4 inches of snow and lower elevations up
to an inch of snow through Tuesday morning. It will be breezy
Tuesday with west to northwest winds gusting 25 to 35 mph. Patchy
blowing snow will be possible along portions of I-80 and I-25 in
WY as well.
.LONG TERM...(Tuesday night through Monday)
Issued at 255 AM MST Mon Dec 14 2020
Long range models continue to show progressive northwest flow aloft
across the Front Range through next weekend. Although the pattern
is generally more active compared to the last few weeks, quick
moving upper level troughs, with a limited moisture tap, will
produce little or minimal snowfall amounts for the eastern plains
and most of the high valley locations west of the I-25 corridor.
The main forecast concern appears to be the potential for strong winds,
especially across the wind prone areas of southeast Wyoming, with
breezy to windy conditions elsewhere. The first round of strong winds
is possible as early as Tuesday evening when 850-700mb gradients
strengthen. Despite marginal 700-800mb winds and subsidence, low
level gradients are above 60 meters, with Bordeaux high wind
probabilities above 50 percent. Issued a High Wind Watch for the
southeast WY wind prone areas (Arlington, Bordeaux, I-80 Summit)
Tuesday evening through Wednesday evening. Another brief high wind
event is possible Thursday night into Friday morning, ahead of
the next cold front, for the wind prone areas with better llvl
subsidence noted on model progs.
Models then show the Pacific cold front rapidly moving through the
area by early Friday morning with some light snow expected across
most of the area. Not much moisture with this system, so accumulations
should generally be light. High confidence with temperatures remaining
below normal for the bulk of the extended forecast period due to
persistent northwest flow aloft. Temperatures may moderate to slightly
above average for the eastern high plains for next weekend, mainly
due to near zonal flow and downslope winds along and east of the
I-25 corridor. Strong winds may spread into the high valleys and
eastern plains of southeast Wyoming both Saturday and Sunday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday evening)
Issued at 1015 PM MST Mon Dec 14 2020
Widespread MVFR/IFR cigs with patchy fog and snow showers affecting
most terminals into Tuesday morning before improving to VFR across
the area. KRWL looks to be mostly VFR through the period. Winds
light through Tuesday morning hen a bit gusty over se Wy by noon.
&&
.FIRE WEATHER...
Issued at 215 PM MST Mon Dec 14 2020
No fire weather concerns due to seasonably cool temperatures, high
humidities and chances for measurable snow early and late this week.
Breezy to windy conditions are expected throughout the week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Tuesday afternoon through Wednesday evening
for WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...MAJ
LONG TERM...TJT/MAJ
AVIATION...RE
FIRE WEATHER...MAJHazardous weather outlook, Dec 14, 1:40 PM MST, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 140 PM MST Mon Dec 14 2020 WYZ106-110-116-117-152045- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 140 PM MST Mon Dec 14 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Light snow will develop this afternoon and continue tonight. One to two inches of accumulation is expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY West winds will increase late Tuesday afternoon and persist through Wednesday evening. A High Wind Watch is in effect from 5 PM Tuesday until 8 PM Wednesday. The strong winds will cause patchy blowing snow. A prolonged period of strong winds is expected Thursday through Sunday. .Spotter information statement... Spotters are encouraged to report snowfall amounts or other significant weather to the National Weather Service in Cheyenne. WYZ112-114-152045- Sierra Madre Range-Snowy Range- 140 PM MST Mon Dec 14 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Light snow will continue this afternoon and tonight. Accumulations of 2 to 4 inches is expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A prolonged period of strong winds is expected from Wednesday through Sunday. .Spotter information statement... Spotters are encouraged to report snowfall amounts or other significant weather to the National Weather Service in Cheyenne. WYZ101>105-107>109-111-113-115-118-119-152045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Central Laramie County-East Laramie County- 140 PM MST Mon Dec 14 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Light snow will develop this afternoon and continue tonight. One to two inches of accumulation is expected for higher elevations, with less than a half inch lower elevations. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A prolonged period of strong winds is expected Friday through Sunday. .Spotter information statement... Spotters are encouraged to report snowfall amounts or other significant weather to the National Weather Service in Cheyenne. NEZ002-003-019>021-054-055-095-096-152045- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- 140 PM MST Mon Dec 14 2020 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...THIS AFTERNOON AND TONIGHT Light snow will develop this evening and continue overnight. Little or no accumulation is expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
Nearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.